Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 134, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 15, 2003, 7:18 PM MDT for Colfax County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2003, 7:18 PM MDT (01:18 UTC)
- Expired
- Jul 15, 2003, 8:15 PM MDT
- In force
- 57 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Colfax County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 664 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3756 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
994 WUUS55 KABQ 160118 SVRABQ NMC007-160215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 717 PM MDT TUE JUL 15 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO * UNTIL 815 PM MDT * AT 705 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FARLEY...OR ABOUT 26 MILES EAST OF SPRINGER. THIS STORM WILL MEANDER VERY SLOWLY TO THE EAST. THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3639 10424 3625 10420 3623 10401 3642 10401 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:07 PM MDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 15, 3:07 PM MDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 307 PM MDT TUE JUL 15 2003 MAIN FORECAST CHALLENGE WILL BE DETERMINING HOW MUCH...IF ANY...OF THE REMAINS OF CLAUDETTE WILL MAKE IT INTO OUR FORECAST AREA. UPPER HIGH CONTINUES TO DRIFT N AND WILL BE CENTERED PRIMARILY OVER CO THROUGH THE REMAINDER OF THE WEEK...THEN IS FORECAST TO DROP S AGAIN TO AROUND THE 4 CORNERS AREA THIS WEEKEND AND INTO NEXT WEEK. THE N MOVEMENT OF THE HIGH IS IN RESPONSE TO WHAT IS NOW TROPICAL STORM CLAUDETTE. THE EXACT TRACK OF THIS STORM WILL DETERMINE HOW MUCH MOISTURE CAN GET DRAWN INTO OUR FORECAST AREA. AS USUAL THE MODELS DIFFER SOMEWHAT ON THIS TRACK...WITH THE ETA/META AND NGM FARTHER S THAN THE GFS...EUROPEAN AND NOGAPS. HOWEVER...EVEN THE NORTHERN TRACK WOULD BARELY BRUSH OUR SOUTHERN ZONES WITH PRECIP IN THE WED NIGHT THROUGH THU NIGHT PERIOD. THUS WILL CONTINUE THE CURRENT IDEA OF ONLY ISOLATED POPS THROUGH THE REMAINDER OF THE WEEK. WILL KEEP THE SE ZONES RAIN FREE THIS EVENING AND MUCH OF THE E ON WED AS SUBSIDENCE LIKELY TO SUPRESS CONVECTION THIS AREA AHEAD OF REMAINS OF CLAUDETTE. HIGHEST POPS WED NIGHT THROUGH THU NIGHT MOSTLY OVER THE W AND SC MOUNTAINS...WHILE THE NE AND EC PLAINS ARE DRY. SLIGHT POPS IN THE W AND CNTRL ON FRI WITH THE E DRY. UPPER HIGH DRIFTS SLOWLY BACK S THIS WEEKEND AND EARLY NEXT WEEK AND BECOMES CENTERED OVER OR NEAR THE 4 CORNERS AREA WELL INTO NEXT WEEK. ONSET OF THE MONSOON WILL HAVE TO WAIT A WHILE WITH ONLY LIMITED MOSITURE BRINGING ISOLATED MAINLY MOUNTAIN STORMS THIS WEEKEND AND EARLY NEXT WEEK. RAISED MAX AND A FEW MIN TEMPS NW ZONES THROUGH MUCH OF THE FORECAST PERIOD. BELIEVE GUIDANCE TEMPS NOT WARM ENOUGH IN THIS AREA PER LAST COUPLE OF DAYS...AND ONCE UPPER HIGH BUILDS BACK OVER THIS AREA THEY MAY NOT BE WARM ENOUGH AGAIN. PRELIMINARY NUMBERS... FARMINGTON................ 068/097 067/097 067 40111 GALLUP.................... 058/095 056/094 057 40111 GRANTS.................... 063/094 061/092 061 40111 GLENWOOD.................. 062/100 060/092 060 40111 CHAMA..................... 048/087 047/086 048 40222 LOS ALAMOS................ 064/091 060/089 060 40211 RED RIVER................. 047/082 045/081 046 40222 TAOS...................... 056/094 055/093 054 40211 SANTA FE.................. 062/092 060/090 059 40211 SANTA FE AIRPORT.......... 065/096 063/094 062 40211 ESPANOLA.................. 063/096 061/094 060 40111 ALBUQUERQUE HEIGHTS....... 074/098 072/097 070 40111 ALBUQUERQUE VALLEY........ 070/101 068/100 066 40111 ALBUQUERQUE FOOTHILLS..... 070/096 068/095 066 40111 ALBUQUERQUE WEST MESA..... 075/099 073/098 071 40111 SOCORRO................... 068/102 066/095 064 40111 SANDIA PARK/CEDAR CREST... 063/089 061/087 060 40211 MORIARTY/ESTANCIA......... 060/092 058/091 056 40211 CARRIZOZO................. 066/100 063/093 060 40111 RUIDOSO................... 060/088 057/082 052 40111 RATON..................... 054/088 054/090 052 40211 LAS VEGAS................. 056/088 055/088 054 40211 ROY....................... 066/093 066/094 064 40200 CLAYTON................... 066/095 065/096 064 40100 SANTA ROSA................ 067/096 067/096 065 40100 TUCUMCARI................. 068/098 070/098 066 40100 FORT SUMNER............... 068/096 068/095 066 40000 CLOVIS.................... 068/094 068/095 067 40000 PORTALES.................. 068/095 068/096 067 40000 ROSWELL................... 069/098 068/094 068 40000 .ABQ...NONE. CHJ
Hazardous weather outlook, Jul 15, 6:00 AM MDT, 13 hours 18 minutes before
NMZ001>021-026-161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUL 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE... SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...GUSTY DOWNBURST WINDS TO 40 OR 50 MPH COULD OCCUR NEAR ISOLATED THUNDERSTORMS ANYWHERE NORTH AND WEST OF A LINE FROM CLOVIS TO ROSWELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.